Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

183 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

What causes peeling skin and dryness on the lower lip?

Answered by
Dr.
Dr. Asmeet Kaur Sawhney

Dermatologist

Practicing since :2007

Answered : 3437 Questions

default
Posted on Wed, 9 May 2018 in General Health
Question: Hello doctor
The left side of the lower lips feels sore like the skin is peeled or a pimple is there ( actually last two days the entire lower lips were dry flaky and peeling so I wiped it off with cotton bud applied hydrocortisone cream overnight and then today after lung applied sebamed lip balm . I am so scared doctor please help
Me why is it like that ? Also please tell me if you could see any swelling ? I am very much scared . Actually one of the picture that I took is on flash mode that's why you might feel that bright and redddr than the others
doctor
Answered by Dr. Asmeet Kaur Sawhney 2 hours later
Brief Answer:
Can't see any swelling, lip appearing normal

Detailed Answer:
Hi
Thanks for writing to us at Healthcaremagic
I have gone through your complaints and reviewed the attached photographs.
Your lower lip seems to be normal.
These kind of symptoms ( dry and cracked lips ) could be due to your sensitive skin along with dry and cold weather.
It is nothing to worry about.
Continue using sebamed lip balm more frequently say 5-6 times in a day.
Also avoid direct cold winds, licking your lips and picking the skin on your lips.
I couldn't see any swelling.
Both the lips appear normal.
Regards
Dr Asmeet

Above answer was peer-reviewed by : Dr. Prasad
doctor
default
Follow up: Dr. Asmeet Kaur Sawhney 22 hours later
Hello doctor
My lower lips feels very dry and sticky and the corners feels all the more dry . Also the right side corner of the lips are very dry and flaky and the same side vermillion border there is small pimple like I don't know really what it is ? Also could please tell me if you could see any swelling today . I am very scared and it's making me more stressful .
doctor
Answered by Dr. Asmeet Kaur Sawhney 34 minutes later
Brief Answer:
Can't appreciate any swelling, pimple due to lip bite or lip chewing

Detailed Answer:
I have reviewed the attached photographs and can't appreciate any swelling.
The pimple on the vermillion border could be due to lip bite or lip chewing.
For severe dryness and flakiness, you can apply a topical steroid like mometasone furoate cream on the affected lips twice daily along with frequent application of a moisturising cream containing white soft paraffin on the entire lips 3-4 times in a day.
Topical steroids are prescription drugs and you need to see the doctor in person to get them.

Above answer was peer-reviewed by : Dr. Vaishalee Punj
doctor
default
Follow up: Dr. Asmeet Kaur Sawhney 24 hours later
Hello doctor
On Sunday there was some hurting in the left side of the tongue to which the online dentist said it could be simple mouth ulcer and told me to take becosule and hexigel ointment I did , but I left using the hexigel ointment on Monday itself as after fire application I felt relief today morning there is a small pimple like in that part of the tongue and I have started applying hexigel again . Also now after going out and coming the left side of the lower lip has some redness ( more like red line near the vermillion border I did not touch nor scratch it in fact I had applied sebamed lip balm before going out) why it is like that it is irritating ( more like cut or something but only thing is I am. It able to see any cut but I don't know what to do I am so scared doctor ... so scared of herpes please help me .
doctor
Answered by Dr. Asmeet Kaur Sawhney 1 hour later
Brief Answer:
Continue hexigel, apply topical antibiotic & steroid on lower lip

Detailed Answer:
I can't appreciate any ulcer on the left side of the tongue but would recommend you to continue applying hexigel for any minute disruption in the mucosa of the tongue.
The feeling of cut and irritation in the lower lip is due to extreme dry and cold weather especially when you go out.
You can apply topical antibiotic like neosporin ointment and hydrocortisone cream on lower lip area twice daily.
Don't worry about herpes as your symptoms donot fit into the clinical presentation of herpes.
Above answer was peer-reviewed by : Dr. Prasad
doctor
default
Follow up: Dr. Asmeet Kaur Sawhney 45 hours later
Hello doctor
I have attached few pics of my lower lips where you could see some dry patch on the left side lower vermillion border of lips , what is that? Also there are some white spots what is that ? I am very scared doctor please help me , also please tell me if you could see any swelling
doctor
Answered by Dr. Asmeet Kaur Sawhney 40 minutes later
Brief Answer:
Inflammed patch of skin, white spots are sebaceous glands

Detailed Answer:
I have reviewed the newly attached photographs.
The dry patch on the lower lip is a patch of inflammed skin most likely related to your sensitive skin.
The whitish spots seem to be sebaceous glands ( oil glands ) of the lips.
It is a normal physiological variation present in around 50-60 percent of the normal population.
I can't appreciate any swelling.
Above answer was peer-reviewed by : Dr. Vaishalee Punj
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Drug/Medication ,   ,   ,   ,  

Recent questions on  Sebamed

doctor1 MD

Hello doctor The corners of my lips especially the left corner of the lower lips feels very dry and flaky ( it is not completly peeling off and coming such that I can wipe it offf but at the same time if I wipe it off using cotton bud it becomes...

doctor1 MD

Hello doctor This is XXXX , I am presently in south XXXXXXX ... for the past couple of days the right side lower lips is red like rashes sometimes sometimes it is not . Also today there was many dead skin around the vermillion border so I wiped it...

doctor1 MD

Good Evening Doctor I am Karthikha, aged 32 yrs, my skin is dry skin and i visited skin doctor ten days before to have good and soft skin to my face, she prescribed VENUSIA soap, OLEMESSA bath oil, AMYLAC ointment after bath in morning and SEBAMED moisture body lotion & SEBAMED hydro gel to face in nights and finally she said to use CANDIDERMA ointment to face for one week in nights and to start other products after one week. By using CANDIDERMA to my face, my skin started drying more like dry surface and its itching and paining and by itching skin is peeling like white powder, my face looks very odd now and i am fully depressed. when i called that particular doctor she asked me to visit once again but i dont know whether to consult her or not? please suggest me. i lost my natural look

doctor1 MD

Hi, I have a 1 yr 2 months old baby boy..He was very fair when born, but slowly turned dark, when he was 6-8 months. From 3 months of his age, we are using Sebamed baby cream and Sebamed baby soap. Now its like he is getting dark day by day even though he is now 14 months old. What should i do. Kindly advise.